Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 170, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2001, 7:34 PM CDT for Mississippi County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 28, 2001, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 28, 2001, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mississippi County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:50 PM CDT | Thunderstorm Wind | Manila, AR | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 290035 SVRMEM ARC093-290115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 734 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS * UNTIL 815 PM CDT. * AT 732 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER MANILA...MOVING EAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... GOSNELL... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. HAIL AROUND 1 INCH IN DIAMETER IS LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCASTq FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3599 9029 3581 9022 3595 8992 3601 9000
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT THU JUN 28 2001 THE UPPER LOW AT 500MB WAS LOCATED OVER S CNTRL MO. THIS SYSTEM WILL DRIFT TOWARDS SW MO THRU 12Z SAT AND WEAKEN...THEN TO WRN AR BY 12Z MON AND SLOWLY DISSIPATE. EXPECT SCT PM TSTMS OVER THE NEXT SEVERAL DAYS...BUT THE CHC OF SVR WX WILL DECREASE AS TEMPS ALOFT CONTINUE TO WARM AND WINDS ALOFT DECREASE. A BERMUDA HIGH WILL EXTEND INTO THE FCST AREA FROM THE EAST FROM SUNDAY THROUGH WEDNESDAY...BUT CANNOT RULE OUT SCT PM TSTMS FROM HIGHER DEWPOINTS COMBINED WITH DIURNAL HEATING. THE NEXT COLD FRONT WILL MOVE INTO THE FCST AREA WEDNESDAY NIGHT BUT WEAKEN AS IT MOVES THROUGH THE AREA THURSDAY MORNING. MODELS IN REASONABLE AGREEMENT AND MOS GUIDANCE WITHIN RANGE. PRELIM VALUES MEM 70/85/71/87 3433 MKL 65/85/67/87 3433 JBR 67/85/69/87 3433 TUP 67/85/69/87 3433 .MEG...NONE. 012
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.